APEA_Questions__1_HELPFUL.docx - Cardiovascular Disorders...

This preview shows page 1 - 4 out of 196 pages.

Cardiovascular Disorders Benazepril should be discontinued immediately if: pregnancy occurs. A patient is diagnosed with mild heart failure (HF). What drug listed below would be a good choice for reducing morbidity and mortality long term? Metoprolol A patient taking an ACE inhibitor should avoid: potassium supplements. An 87-year-old has history of symptomatic heart failure. He presents today with lower extremity edema and mild shortness of breath with exertion. In addition to a diuretic for volume overload, what other medication should he receive today? ACE inhibitor A 42-year-old hypertensive patient was given a thiazide diuretic 4 weeks ago for treatment of primary hypertension. On his return visit today, he reports feeling weak and tired. What should the NP consider to evaluate the weakness and fatigue? Potassium level Which class of medication is frequently used to improve long- term outcomes in patients with systolic dysfunction? ACE inhibitors Orthostatic hypotension can be diagnosed in an older adult if the systolic blood pressure decreases: more than 20 points within 3 minutes after rising. A 74-year-old patient has peripheral artery disease (PAD). Which item listed below is an important nonmodifiable risk factor for Diabetes
PAD? The lipid particle with the greatest atherogenic effect is: LDL. Which medication could potentially exacerbate heart failure (HF)? Naproxen Where would the murmur associated with mitral regurgitation best be auscultated? Mitral listening point A 43-year-old Hispanic male has an audible diastolic murmur best heard in the mitral listening point. There is no audible click. His status has been monitored for the past 2 years. This murmur is probably: mitral stenosis. An independent 82-year-old male patient is very active but retired last year. His total cholesterol and LDLs are moderately elevated. How should the NP approach his lipid elevation? Treatment is based on expected length of life A patient who has diabetes presents with pain in his lower legs when he walks and pain resolution with rest. When specifically asked about the pain in his lower leg, he likely will report pain: in the calf muscle. A 75-year-old patient with longstanding hypertension takes an ACE inhibitor and a thiazide diuretic daily. He has developed dyspnea on exertion and peripheral edema over the past several days. This probably indicates: development of heart failure (HF).
An ACE inhibitor is specifically indicated in patients who have: hypertension, diabetes with proteinuria, heart failure. The correlation between blood pressure and age greater than 60 years is that as age increases: diastolic blood pressure decreases. A 77-year-old patient has had an increase in blood pressure since the last exam. The blood pressure readings are provided. If medication is to be started on this patient, what would be a good first choice?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture